MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR NEXT LINK 2.4; BLOOD GLUCOSE METER

ASCENSIA DIABETES CARE US INC. CONTOUR NEXT LINK 2.4; BLOOD GLUCOSE METER
Model Number 6260
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Hypoglycemia (1912); Dizziness (2194); Confusion/ Disorientation (2553); Syncope/Fainting (4411)
Date of Event 11/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient/family was the initial reporter, so personal information was not entered.No information was captured in weight as the customer's weight was not provided.
 
Event or Problem Description
The customer reported that he consumed the regular amount of carbohydrate and then performed a blood glucose test with the contour next link 2.4 meter prior to going to sleep and his sugar level was fine.No specific reading was provided.Two hours later, the customer woke up in the middle of the night as he was experiencing symptoms of hypoglycemia such as unawareness and dizziness, and then he fainted.When the customer fainted, he fell down a flight of stairs.The emergency service was called and the customer was taken to the hospital.The customer's blood glucose level was 35 mg/dl.The customer was given glucose intravenously.The customer had also broken his ankle when he fell down the stairs and a cast was placed on his ankle.The customer's insulin pump was removed and for 5 days he was given insulin through injections.5 days later, the customer was reported to be experiencing confusion.The customer was being monitored and continued to receive intravenous glucose.The customer was hospitalized for 7 days and recovered well.The customer was advised to return the device for evaluation.A replacement meter kit was sent to the customer.Since the strip information was not provided, this report will be submitted under the meter information.
 
Additional Manufacturer Narrative
The customer did not return the device for evaluation.Therefore, the device history record was reviewed for the suspected contour next link 2.4 meter and no manufacturing anomalies were found.

Brand Name
CONTOUR NEXT LINK 2.4
Common Device Name
BLOOD GLUCOSE METER
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla NY 10595
Manufacturer (Section G)
PHC CORPORATION (REGISTRATION #: 3004167884)
110 oaza-inoshiri-aza
-nishiueno, wakimachi
mima tokusima, 779-3 603
JA   779-3603
Manufacturer Contact
shweta gulati
100 summit lake drive
valhalla, NY 10595
9142361830
MDR Report Key12468405
Report Number1810909-2021-00347
Device Sequence Number19777998
Product Code NBW
UDI-Device Identifier00301936260019
UDI-Public00301936260019
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P150001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 08/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number6260
Device Catalogue Number6260
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/20/2021
Supplement Date Received by Manufacturer04/22/2022
Initial Report FDA Received Date09/14/2021
Supplement Report FDA Received Date04/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age74 YR
Patient SexMale